# SDR USAA20101001SB152

- Difficulty date: September 27, 2010
- Submitted: October 1, 2010
- Operation: Air carrier
- Aircraft: N334AW
- Make and model: Boeing 737-3Y0
- Aircraft serial: 23748
- Aircraft time: 61,249 hours, 36,071 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Torque Tube
- Part number: 656531012
- Part serial: CS195
- Condition: Worn
- Location: Elevator
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, F
- Precautionary procedure: O

## Discrepancy

PHX - DURING CRUISE, EN ROUTE FROM SNA TO PHX, AIRCRAFT EXPERIENCED FLIGHT CONTROL ISSUES.  CREW REPORTED A STRONG RYTHMIC VIBRATION, FELT POSSIBLY IN THE TAIL, AS AIRSPEED INCREASED ABOVE 250 KNOTS.  AIRCRAFT APPROACHED MODERATE BUFFET AT 300 KNOTS AND DECREASED SUBSTANTIALLY BELOW 270 KNOTS.  CREW REPORTED THEY REQUIRED 3 UNITS OF RIGHT AILERON TRIM TO MAINTAIN LEVEL FLIGHT AT 230 KNOTS.  CREW DECLARED AN EMERGENCY INTO PHX.  FLIGHT LANDED WITHOUT INCIDENT AND TAXIED TO THE GATE.  MAINTENANCE REMOVED AND REPLACED THE ELEVATOR TORQUE TUBE PER MM 27-31-74.  ALSO, REPLACED ELEVATOR OUTPUT TORQUE TUBE BUSS LINKAGE.  ADJUSTED PRELOAD TRAILING EDGE FLAP TRACK FAIRINGS NR 1, NR 2 AND NR 7 PER MM 27-51-52.  COMPLETED ADJUSTMENT/TEST OF ELEVATOR CONTROL PUSH RODS PER MM 27-31-14-5 AND ADJUSTMENT/TEST OF ELEVATOR PCU'S.  PERFORMED RUDDER ADJUSTMENT.
